Alert archive / New Mexico / High Wind Watches in 2021
High Wind Watch 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 26, 2021, 1:52 AM MDT for Chaves County, Lincoln County, New Mexico. It took effect at Apr 26, 2021, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2021, 1:52 AM MDT (07:52 UTC)
- In effect from
- Apr 26, 2021, 9:00 PM MDT
- Expired
- Apr 26, 2021, 2:54 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 120 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4670 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS75 KABQ 260752 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 152 AM MDT Mon Apr 26 2021 NMZ226-239-240-261815- /O.NEW.KABQ.WI.Y.0034.210426T1800Z-210427T0300Z/ /O.NEW.KABQ.HW.A.0007.210427T0300Z-210427T1500Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 152 AM MDT Mon Apr 26 2021 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Lincoln County, South Central Mountains and Southwest Chaves County. * WHEN...For the Wind Advisory, from Noon today to 9 PM MDT this evening. For the High Wind Watch, from 9 PM MDT this evening through 9 AM MDT Tuesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Monitor the latest forecasts and warnings for updates on this situation. && $$ NMZ202-205-208-223>225-228-229-232>234-237-261815- /O.NEW.KABQ.WI.Y.0034.210426T1800Z-210427T0300Z/ Chuska Mountains-West Central Plateau-Southwest Mountains-Central Highlands-South Central Highlands-Upper Tularosa Valley-Far Northeast Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County- 152 AM MDT Mon Apr 26 2021 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast, northwest, and west central New Mexico. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
876 WWUS75 KABQ 261758 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1158 AM MDT Mon Apr 26 2021 NMZ238-270200- /O.EXA.KABQ.WI.Y.0034.210426T1800Z-210427T0300Z/ Chaves County Plains- 1158 AM MDT Mon Apr 26 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chaves County Plains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ226-239-240-270200- /O.CON.KABQ.WI.Y.0034.210426T1800Z-210427T0300Z/ /O.CON.KABQ.HW.A.0007.210427T0300Z-210427T1500Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 1158 AM MDT Mon Apr 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Lincoln County, South Central Mountains and Southwest Chaves County. * WHEN...For the Wind Advisory, until 9 PM MDT this evening. For the High Wind Watch, from 9 PM MDT this evening through Tuesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Monitor the latest forecasts and warnings for updates on this situation. && $$ NMZ202-205-208-223>225-228-229-232>234-237-270200- /O.CON.KABQ.WI.Y.0034.210426T1800Z-210427T0300Z/ Chuska Mountains-West Central Plateau-Southwest Mountains-Central Highlands-South Central Highlands-Upper Tularosa Valley-Far Northeast Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County- 1158 AM MDT Mon Apr 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast, northwest, and west central New Mexico. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 31
228 WWUS75 KABQ 262054 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 254 PM MDT Mon Apr 26 2021 NMZ226-239-240-270300- /O.UPG.KABQ.HW.A.0007.210427T0300Z-210427T1500Z/ /O.NEW.KABQ.HW.W.0010.210427T0300Z-210427T1500Z/ /O.CON.KABQ.WI.Y.0034.000000T0000Z-210427T0300Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 254 PM MDT Mon Apr 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT TUESDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains and Southwest Chaves County. * WHEN...For the Wind Advisory, until 9 PM MDT this evening. For the High Wind Warning, from 9 PM this evening to 9 AM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ202-205-208-223>225-228-229-232>234-237-238-270300- /O.CON.KABQ.WI.Y.0034.000000T0000Z-210427T0300Z/ Chuska Mountains-West Central Plateau-Southwest Mountains-Central Highlands-South Central Highlands-Upper Tularosa Valley-Far Northeast Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County-De Baca County-Chaves County Plains- 254 PM MDT Mon Apr 26 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, northeast, northwest, southeast, and west central New Mexico. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 31
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 25, 11:19 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 25, 11:19 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1119 PM MDT Sun Apr 25 2021 .AVIATION... 06Z TAF CYCLE Strengthening swly winds aloft with with bkn-ovc high clouds and deepening sfc low over ern CO. Occasional swly wind gusts to 35kt prior to 15Z will become widespread thereafter to 40 or 45kt, resulting in localized and mostly brief vsby restrictions in bldu in dust prone areas. Increasing mid level clouds west of the Contdvd aft 27/00Z may produce a few showers aft 27/06Z. && .PREV DISCUSSION...322 PM MDT Sun Apr 25 2021... ...WIDESPREAD FIRE WEATHER CONCERNS EARLY IN THE WEEK, THEN WIDESPREAD PRECIPITATION AROUND MID WEEK.... .SYNOPSIS... Strong southwest winds and fire weather concerns will continue until sunset this evening, then winds will strengthen further Monday when gusts from 40-50 mph will be common. Wind and fire weather concerns will linger over southern and eastern areas on Tuesday. A spring storm system and moist backdoor cold front will then spread rain showers, thunderstorms, and mainly mountain snow across the area from the west Tuesday through Thursday or Thursday night. Widespread wetting precipitation is expected with the greatest amounts potentially reaching a quarter inch to over one inch across much of the area along and east of the central mountain chain. The high peaks of the central mountain chain may accumulate a few to several inches of snow. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Strengthening southwest flow aloft ahead of an upper low off the northern CA coast is responsible for the southwest winds this afternoon. Stronger advisory level westerlies isolated to Angel Fire and Clines Corners should dip below advisory when turning southwesterly this afternoon as deep layer mixing occurs. Otherwise, widespread critical fire weather conditions are fully settled in with many areas showing single-digit humidities. The bone- dry and windy conditions may also lift some blowing dust in prone areas today. Winds are expected to taper off overnight past sunset, although staying breezy for some locales. Winds aloft are expected to increase with an approaching jetmax from the west, and windier conditions are likely to stay persistent at mountain top levels overnight. The pressure gradient aloft tightens further Monday, intensifying southwesterly winds. Wind advisories look very likely for a number of locations, but will let the overnight shift narrow down the likely forecast zones needed. Temperatures dip back closer to normal near the AZ border thanks to lowering pressure heights, staying 5-10F above normal in the 80s over the eastern plains. Despite the dip, humidities will remain critically low keeping the very dry lip-balm warning conditions going across New Mexico. Blowing dust looks to result again due to the windy, dry, and warm weather. Monday night sees beneficial changes finally arriving as the aforementioned upper low begins to bring showers into far western NM and the Four Corners area. A strong 60-80kt H5 jet crossing the area will result in unstable conditions Monday night. A sharp temperature contrast results with cooler air pushing into western NM and high clouds and mixed winds limiting overnight cooling across the eastern plains. Beneficial wetting rain looks to result heading into the start of the long term period with this system. 24 LONG TERM...(TUESDAY THROUGH SUNDAY)... Strong southwest winds will return to southern and eastern parts of the forecast area on Tuesday as the tail end of a jet streak slowly exits the state and a surface trough lingers in the lee of the southern Rockies. Gusts near 50 mph will be possible east of the central mountain chain, and also over the south central mountains and highlands. Due to the ongoing drought blowing dusts should become impactful in dust-prone locations like Roswell, Clovis, Tucumcari, and Corona. An upper level low pressure system will slowly cross southern NM from the west Tuesday through Thursday, while drawing a moist backdoor cold front through the state Tuesday night and Wednesday. The storm system will spread showers, thunderstorms and mainly mountains snow showers over central and western areas Tuesday, then over the remainder of the forecast area as well Tuesday night and especially Wednesday. Then, there may be some lingering showers and thunderstorms over central and eastern areas Thursday into Thursday night. Due to easterly and northeasterly upslope flow, locations along and east of the central and south central mountains may potentially accumulate 0.75-1.25" of liquid and liquid equivalent precipitation, with lighter amounts from 0.10-0.75" elsewhere, and only a few hundredths of an inch over the northwest plateau. The higher peaks of the central mountain chain may accumulate a few to 8 inches of snow with the Pecos Wilderness and high peaks of the Sacramentos likely to receive the most, and lighter amounts of a few inches on high peaks farther west. Most of the snow should accumulate along the central mountain chain Wednesday and Wednesday night. A ridge of high pressure will cross from the west Friday through Saturday night. High temperatures should climb a few to around 13 degrees above normal this weekend. Winds will be relatively light until Sunday, when it should become gusty as the ridge axis begins to shift east of the state and a stout surface trough develops in the lee of the southern Rockies. 44 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK THOUGH THIS EVENING AND MONDAY, AND OVER EASTERN NEW MEXICO TUESDAY... Widespread critical fire weather continues this afternoon into the evening thanks to very dry southwest winds mixing down over New Mexico. Winds will taper off below critical thresholds overnight, yet remain breezy at many locales, staying strong at mountain tops. An upper low off the northern coast of CA will inch closer Monday, resulting in stronger southwest winds setting up over New Mexico. Deep layer mixing will bring an early start to windy conditions again Monday morning. Despite a dip in temperatures 5F-10F, very low humidity and high Haines will combine with the strong winds to bring another round of widespread critical fire weather Monday afternoon. Will leave the current Red Flag Warnings as they are. The upper low enters the region from the west Tuesday, dropping temperatures further over western NM and keeping strong S/SW winds going over the eastern plains. MinRH trends up a bit, but is still forecast to dip to 10-15% over the eastern plains Tuesday afternoon. High cloud cover could throw a wrench in the forecast regarding daytime high temperatures over the eastern plains, but one more day of critical fire weather looks likely there Tuesday afternoon. Beneficial scattered wetting precipitation looks to accompany the upper low's passage over the state Tuesday and Wednesday with light high elevation snow over the peaks of the Sangre de Cristo's. Clearing conditions with a temperature rebound and relatively light winds will close out the work week. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Monday for the following zones... NMZ101>109. &&
Hazardous weather outlook, Apr 25, 2:58 AM MDT, 22 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 258 AM MDT Sun Apr 25 2021 NMZ201>241-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 258 AM MDT Sun Apr 25 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect this afternoon and evening across the entire area where low humidities combined with strong winds will create critical fire weather conditions. Southwest winds will strengthen with gusts of 35 to 45 mph expected this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Red Flag Warning is in effect for Monday afternoon and evening across the entire area where low humidities combined with strong winds will create critical fire weather conditions. Southwest winds will continue to strengthen on Monday where gusts may reach 50 mph. A storm system will then impact the area Monday night through Thursday. Precipitation chances increase across the west first through Tuesday which will help limit critical fire weather conditions. However, continued dry and windy conditions in the east on Tuesday will keep the fire danger continuing through the evening. Precipitation becomes more widespread on Wednesday with the focus shifting to the east on Thursday. Drier and warmer conditions return Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:52 AM MDT | Wind Advisory | ABQ | Catron, Chaves, Cibola, Colfax, De Baca, Guadalupe and 10 more | 19 hr |
| Apr 26, 2:17 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 13 hr |
| Apr 26, 2:54 PM MDT | High Wind Warning | ABQ | Chaves, Lincoln | 18 hr |
| Apr 26, 2:57 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 29 hr |
Nearby
High Wind Watches in New Mexico, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.